Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vomited after taking my meds; what do I do?
Jun 26, 2005

Last night, I vomited from nausea about 20 minutes following taking my meds (Sustiva/Truvada). I've been on them approx. 6-8 months, take them routinely at bed time, & only experience minimal side effects first thing in the morning. Any way, I found about half of one of my two pills amongst, well, you know (I had eaten several hours earlier), and was concerned about how much of my meds had actually been absorbed into my system. I didn't know if I should take another dose, or perhaps take my next dose earlier the next day. Ultimately, taking my meds earlier didn't fit into my school/work/dinner sched & I am now taking them at my regular time. I have had 100% adherence & am concerned whether or not this may cause any, even if minimal, drug resistance. Do I have reason for concern???

Response from Dr. Henry

Good question. In general it would be OK to miss the dose that you threw up as long as you just miss one dose after a vomiting epidisode. If you tried to take another dose with whatever process that caused the vomiting still active then you couldthen vomit up yet anther dose. If the nausea/vomiting persists you need to discuss with your HIV doc to evaluate what is causing the vomiting and what can be done about it. If you are fully suppressed and then only partially absorb a dose (proof since pill fragments visualized) on an occasion basis, that usually would not result in a viral rebound or development of resistance. KH



Previous
How can I sleep/rest better taking Sustiva?
Next
alternative treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement